Filmarama! Kia ora BATS types!
Filmarama! Kia ora BATS types!
Tonight at BATS we are very proud to host the opening of the NZ Digital Film Festival - Not Coming to a Multiplex Near You. Come check out some of the best digital films to come out of New Zealand in the past eight years, running until Saturday. The fantastic programme for the next week is further down this email.
If you are coming down to BATS tonight remember that our neighbours are having a film opening too, so leave plenty of time for road closures. Come down early - the bar is open from 3pm!
Next week at BATS we have Ben Hurley and Tarun Mohanbhai in Curry and Chops - award winning stand-up to tickle your funny bone for Christmas. Also two special nights of The Magic of Mime - to celebrate 28 years of theatre making with director Robert Bennett as he hands over the reigns of his company Mime International.
Hit reply to BOOK NOW. Tell us how many tickets you would like and when. You can pay when you attend the performance as we don't take credit card bookings. We will email to confirm your booking.
Lots of love!
Not Coming to a Multiplex Near You The New Zealand Digital Film Festival Season: Monday 1 - Saturday 6 December Time: 6.30pm and 8pm (8pm only Monday 1st) Tickets: $12 waged/$10 concession - $15 for both sessions on one night
Loose, improvised voyeurismŠ heady, art-directed, cinematic visionŠ crackling, heart-felt politics. Since 1996, digital film-makers have been making their distinctive voices heard and, this year, the medium has started to get the critical and popular attention it deserves.
Shooting on digital video enables film-makers to shoot on a cheap format using a semi-pro camera, edit on an affordable computer and most importantly make the films they really want to make.
The programme has been co-ordinated by Chloe Laing, administrator of the Screen Innovation Production Fund (a partnership between Creative New Zealand and The New Zealand Film Commission) and includes films which have been funded by SIPF, as well as independently-funded films. The programme includes documentary, drama, comedy and experimental films, and has a different line-up each night. The festival is being produced by emerging film producer Mhairead Connor.
This is a timely event. Not Coming to a Multiplex Near You opens on December 1 in Wellington the night of the world premiere of The Return of the King. The festival offers people the chance to see the difference that digital technology is making at the other end of the film-making spectrum. Where would you rather be?
NOT COMING TO A MULTIPLEX NEAR YOU is supported by Creative New Zealand, Creative Communities, SONY, The Film Archive and The New Zealand Film Commission.
Monday 1st December 8:00 10.25 I Think I¹m Going, Alex Greenhough (145 mins) Tuesday 2nd December 6:30 7:30 Noise, David Downes (5 mins) A Small Life, Michael Heath (52 mins) 8:00 10:25 Christmas, Gregory King (89 mins)
Wednesday 3rd December 6:30 7:22 Confidence in Me, Mel Johnston (52 mins) 8:00 9:15 .OFF., Colin Hodson (75 mins)
Thursday 4th December 6:30 7:39 He Tiki, Whetu Fala (1 min) Tu Tangata: Weaving for the People, Robin Greenberg (68 mins) 8:00 9:52 In a Land of Plenty, Alister Barry (112 mins)
Friday 5th December 6:30 7:37 Untitled #2, Michael Morley (24 mins) Telepathine, Alastair Galbraith (3 mins) Withdrawal, Eldon Booth & Jason Crane (24 mins) The Cloud Forest, David Eggleton & Ranitar Charitkul (5 mins) Teleprompter, David Eggleton & Ranitar Charitkul (11 mins)
8:00 9:35 afterŠ, Lynda Chanwai-Earle & Simon Raby (4 mins) Uncomfortable, Comfortable, Campbell Walker (91 mins)
Saturday 6th December 6:30 7:47 The Waiting Place,
Cristobal Araus Lobos (77 mins) 8:00 9:30 Woodenhead,
Florian Habicht (90 mins)